Bluelight

Thread: Valium recall: Patients urged to return Roche diazepam 5mg packets

Results 1 to 4 of 4
  1. Collapse Details
    Valium recall: Patients urged to return Roche diazepam 5mg packets (31/05/2017) 
    #1
    Valium recall: Patients urged to return Roche diazepam 5mg packets after evidence of tampering
    Updated about an hour ago

    A bunch of empty blister packs
    PHOTO: The recall involves Valium 5mg in packets of 50. (iStockPhoto/milanfoto)
    MAP: Sydney 2000
    Australians who use the drug Valium are being urged to return all 5 milligram packets of tablets in a national recall, after the drug's manufacturer found evidence of tampering.

    The substitute drugs:

    BTC Paracetamol Codeine tablets: used for short-term treatment of acute strong pain
    Rosuvastatin 10mg tablets: used to lower cholesterol levels
    Apotex-Pantoprazole 40mg tablets: used to treat and help heal duodenal and gastric ulcers
    The TGA said these drugs were some of the suspected substitute drugs used, but there may be more. The drug information is from NPS MedicineWise.
    Manufacturer Roche recalled all packs of 50 Valium 5 milligram tablets after packets were found to contain different drugs.

    About 30,000 packs are distributed across the nation every month.

    Roche Products managing director Svend Peterson urged customers to return their Valium to pharmacists.

    "I am not sure how many patients would be affected, but it's important that the packets are returned and that patients seek medical advice," he said.

    "We are uncertain as to when this issue started, however we are taking every measure possible to ensure patient safety."

    Mr Peterson said Roche was unsure when the tampering began but it was "very recent and of a small scale".

    "We don't know if it involves one or more workers but we believe it's very limited and contained to one unit."

    The tampering occurred at a distribution centre, Mr Peterson said, and the company informed the TGA as soon as they found out.

    "There should be no concern for individual Valium tablets themselves it's purely about the tampering of these packets of 50 and the use of alternative medicines."

    TGA issues recall

    The Therapeutic Goods Administration (TGA) issued a recall of batches of Valium products last Friday, saying in a statement it is looking into potential medicine tampering.

    In a statement the TGA said Valium 5mg tablets contain diazepam, which is used to treat anxiety disorders, alcohol withdrawal symptoms and muscle spasms.

    "It has been identified that blister pack sheets containing other medicines have been substituted into some packs of Valium 5 mg tablets," the statement said.

    "These medicines may include (but may not be limited to) BTC Paracetamol Codeine tablets, BTC Rosuvastatin 10 mg tablets and Apotex-Pantoprazole 40 mg tablets.

    "If a patient has an affected pack, there is a risk that they will not have adequate supply of their medicine and could take the incorrect medicine, which could have serious health consequences."
    New South Wales police said they were investigating the theft of a quantity of Valium over a period of time at a business in Rydalmere in north-west Sydney.

    A spokesman for the Consumers Health Forum of Australia, Mark Metherell, said the recall was surprisingly low-profile.

    "It is disturbing," Mr Metherell said.

    "While, according to the TGA, there's not a huge number of blister packs involved, nonetheless the way it's been handled has been a bit low-profile than probably many in the community would expect.

    "The Valium tablets were filled with something that wasn't Valium."

    Tampering 'not widespread'

    The TGA said it was believed that the tampering was not widespread.

    The TGA is advising patients to take the Valium to return the drugs to the same pharmacy they were dispensed from to get a full refund or replacement with an alternative medicine.

    Pharmacists are being asked to inspect their stock and quarantine all batches of the product before returning them.

    Federal vice president of the Australian Medical Association, Dr Tony Bartone, said patients might be at risk of side effects or overdosing if they took the wrong medication.

    "It's a concern that they're not getting the medication they believe they are getting, and it's a concern that they maybe having medications that may cause side effects or other issues," he said.

    "Especially if they are allergic to some of the components, especially in the case of codeine, and also that there may be an overdosing.

    "Anything that interrupts the supply chain or the quality control of medicines in Australia is absolutely a concern and needs to be fully investigated by police."
    http://www.abc.net.au/news/2017-05-3...pering/8574624
    Last edited by Crankinit; 31-05-2017 at 04:21.
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Bluelighter
    Join Date
    Aug 2004
    Location
    2615
    Posts
    2,723
    This is huge news. Reminds me of the paramedic that was stealing Fentanyl a few years back and replacing it with water.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Senior Moderator
    Australia & Asia Drug Discussion
    Non-Electronic Music Discussion
    spacejunk's Avatar
    Join Date
    May 2011
    Location
    ☭☭☭☭☭
    Posts
    15,277
    Seriously fucked up, especially considering how dangerous it is to suddenly discontinue benzos.
    I hope nobody has suffered withdrawal from this.
    ✺✹✺✹BLUA✺✹✺✹
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Definitely fucked up. I always buy the Val Roche blister packs rather than the Antenex, lucky my pharmacy had run out of blisters. Didn't fancy my chances in returning the pack to my old dosing chemist!
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •